MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-P4
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred during reprocessing of the device.There was no patient involvement.The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the distal portion of the plastic cover was detached.The bending section cover (a-rubber) was missing and the image was foggy.Additionally, the distal end of the bending section separated.The image was foggy, and there were buckles noted on the insertion tube.Furthermore, the scope connector had a loose eto valve, and light guide prong cover glass.A supplemental report will be submitted when the investigation is finalized and/or if additional information should become available.
 
Event or Problem Description
It was reported the distal end of the rhino-laryngo fiberscope separated during reprocessing.
 
Additional Manufacturer Narrative
The following fields were updated: g4, g7, h2, h4, h6, h10.This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A review of the device history record (dhr), and a review of the instructions for use (ifu) were conducted during this investigation.The ifu contains the following statements: ¿before each case, prepare and inspect this instrument as instructed below.Inspect other equipment that are used with this instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use this instrument and see chapter 5, ¿troubleshooting¿.If the irregularity is still suspected after consulting chapter 5, contact olympus.Damage or irregularity may compromise patient or user safety and may result in more-severe equipment damage.¿ the review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.A definitive root cause could not be determined.However, investigation has concluded that the event likely occurred as a result of the age of the device or there is a possibility that the a-rubber fell off because external force was applied to the a-rubber and it was torn.Olympus will continue to monitor the field performance of this device.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10927942
Report Number8010047-2020-09662
Device Sequence Number16954415
Product Code EOB
UDI-Device Identifier04953170411069
UDI-Public04953170411069
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-P4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1